MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP INTERMITTENT CATHETER TRAY
Catalog Number INTAAI
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that urine stayed in the foley catheter tube during straight catheterization therefore customer could not tell when their bladder was done draining as urine remained in the tube.Bladder scanned patient for 900cc and got out 600cc of urine.Waited for prolonged amount of time to see if anymore urine would drain but could not tell when bladder was finished draining since urine sat stagnant in the foley.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿design same as predicate¿.The dhr review could not be performed without a lot number.The instructions for use were found adequate and state the following: "proper techniques for urinary catheter insertion: perform hand hygiene immediately before and after insertion.Insert urinary catheters using aseptic technique and sterile equipment.Use the smallest catheter possible, consistent with good drainage.Document the indications for catheter insertion, date and time of catheter insertion, and individual who inserted catheter.Indications for use: for urological use only.Silicone: intended for use for bladder management including urine drainage, collection and measurement.The devices are generally passed to the urinary bladder via the urethra.Swab surface of bard® ez-lok¿ sampling port with antiseptic e.G., site-scrub¿ ipa device which is an effective disinfecting agent for luer hubs.Using aseptic technique, position the collection device in the center of the sampling port.Press the device firmly and twist gently to access the sampling port.If using bd vacutainer® luer-lok¿ access device, collect urine into the bd vacutainer® tubes per hospital protocol.If using syringe, slowly aspirate urine sample into syringe and transfer to collection cup or follow hospital protocol.After sample is obtained, discard collection device according to hospital protocol.Follow established hospital protocol for specimen labeling and transport to lab.Single use only.Do not resterilize.For urological use only." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the device was not returned.
 
Event or Problem Description
It was reported that urine stayed in the intermittent catheter tube during straight catheterization therefore customer could not tell when their bladder was done draining as urine remained in the tube.Bladder scanned patient for 900cc and got out 600cc of urine.Waited for prolonged amount of time to see if anymore urine would drain but could not tell when bladder was finished draining since urine sat stagnant in the foley.

Brand Name
SURESTEP INTERMITTENT CATHETER TRAY
Common Device Name
INTERMITTENT CATHETER TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18192804
Report Number1018233-2023-08458
Device Sequence Number15088580
Product Code OHR
UDI-Device Identifier00801741183317
UDI-Public(01)00801741183317
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINTAAI
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/14/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown